Montana, 2009High Wind in Montana, January 11 to 12, 2009
January 11 to 12, 2009 · NWS GGW · 10 events in 10 counties and zones
A strong cold front brought very strong winds to the region.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front brought very strong winds to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jan 11, 3:55 PM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 11, 3:55 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
355 PM MST SUN JAN 11 2009
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...
...STRONG AND POTENTIALLY DAMAGING NORTHWEST WINDS ARE EXPECTED
ACROSS NORTHEAST MONTANA TONIGHT AND EARLY MONDAY MORNING. THIS
WIND WILL CREATE BLOWING SNOW THAT WILL PRODUCE BLIZZARD CONDITIONS
TONIGHT ACROSS FAR NORTHEAST MONTANA...
A STRENGTHENING SURFACE LOW IS TRACKING ACROSS SOUTHERN SASKATCHEWAN
THIS AFTERNOON UNDER THE LEADING EDGE OF A VIGOROUS SHORTWAVE
TROUGH. THE WARM FRONT HAS PRODUCED PERIODS OF SNOW ACROSS
NORTHEAST MONTANA THIS AFTERNOON. THE HEAVIEST SNOW AND HENCE MOST
ACCUMULATION HAS BEEN IN THE NORTHEAST ZONES...BUT THIS HAS
GENERALLY BEEN AROUND 1 INCH. MEANWHILE...AN ARCTIC HIGH OVER
NORTHERN ALBERTA AND THE NORTHWEST TERRITORIES IS BEING NUDGED
SOUTHWARD AS AN UPPER RIDGE AMPLIFIES OVER THE EASTERN PACIFIC.
THE SURFACE LOW WILL DIVE INTO NORTH DAKOTA THIS EVENING WHILE THE
ARCTIC HIGH CONTINUES ITS PUSH SOUTH. THIS WILL PRODUCE A STRONG
PRESSURE GRADIENT WITH RAPID PRESSURE RISES OF AROUND 6-8MB/3HRS
OVERNIGHT. 850MB WIND SPEEDS REACH AROUND 55KT AND IN STRONG COLD
AIR ADVECTION THESE SHOULD NOT HAVE MUCH TROUBLE REACHING THE
SURFACE WITH MODEL SOUNDINGS INDICATING DRY ADIABATIC LAPSE RATES
THROUGH 850MB. LOOSE SNOW REMAINS OVER THE NORTHEAST ZONES...WHILE
IT HAS CRUSTED OVER IN OTHER AREAS. THE MOST NEW SNOW FROM THIS
AFTERNOON WILL FALL IN THE NORTHEAST AS WELL. GIVEN THIS WILL
CONTINUE WITH A BLIZZARD WARNING FOR NORTHERN
VALLEY...DANIELS...SHERIDAN...AND ALL OF ROOSEVELT. UPGRADED THE
HIGH WIND WATCH TO A WARNING AND ADDED GARFIELD AND THE REST OF
PHILLIPS TO THE HIGH WIND WARNING AS STRONG WIND SPEEDS CAN BE
EXPECTED ALONG AND TO THE EAST OF THE LITTLE ROCKIES AS WELLS AS
THE HIGHER RIDGES OF WESTERN GARFIELD COUNTY AND ALL OF EASTERN
GARFIELD. A FEW AREAS OF BLOWING SNOW ARE POSSIBLE IN THE HIGH WIND
WARNING AREA...BUT THE WIND WILL DEFINITELY BE THE HIGHEST IMPACT.
THE WIND WILL RAPIDLY DIMINISH MONDAY MORNING AS THE ARCTIC HIGH
MOVES OVERHEAD. THE HIGH WIND WARNING WILL CONTINUE THROUGH 11AM
FOR THE SOUTHEAST ZONES. THIS WILL LEAD TO A BRIEF QUIET AND COLD
PERIOD THROUGH THE MIDDLE MONDAY NIGHT. ACTIVE WEATHER WILL RETURN
IN THE EARLY HOURS OF TUESDAY AS ANOTHER CLIPPER SYSTEM APPROACHES
FROM THE NORTHEAST. THE EASTERN ZONES HAVE THE BEST CHANCE AT
RECEIVING ADDITIONAL SNOWFALL. ANOTHER ROUND OF STRONG WIND IS
EXPECTED LATE TUESDAY AS ANOTHER ARCTIC COLD FRONT MOVES THROUGH. AJZ
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
DECENT MODEL CONSISTENCY EXISTS THROUGH THE PERIOD...THUS HIGHER
CONFIDENCE. WHAT IS EXPECTED TO BE THE LAST ARCTIC COLD FRONT FOR
AT LEAST A LITTLE WHILE WILL PUSH THROUGH TUESDAY NIGHT INTO
WEDNESDAY...BRINGING A CHANCE FOR SNOW. WINDS WILL AGAIN BE UP
IMMEDIATELY BEHIND THE FRONT...THUS TRENDED UP WINDS FOR SAID
PERIOD. WEDNESDAY NIGHT THE ARCTIC HIGH WILL BEGIN TO MOVE OUT TO
THE EAST AS A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO
THE NORTHERN ROCKIES. THIS RIDGE WILL SERVE TO SIGNIFICANTLY WARM
AND DRY THE STATE OF MONTANA INTO NEXT WEEKEND. CONTINUED THE
CONSERVATIVE FORECAST REGARDING THE WARMING AS SNOW COVER WILL
UNDOUBTEDLY HELP KEEP THINGS BELOW THEIR POTENTIAL. GILCHRIST
PREVIOUS LONG
TERM DISCUSSION...A MAJOR CHANGE IN THE WEATHER PATTERN TAKES
PLACE THAT WILL LEAD TO WARMER AND DRIER WEATHER. THE LONGWAVE
PATTERN IS VERY AMPLIFIED...WITH AN UNUSUALLY STRONG STRONG CLOSED
UPPER HIGH....CENTERED JUST OFF N CA COAST...THAT GRADUALLY MOVES
E DURING THE PERIOD TO DOMINATE NE MT WEATHER BY THE END OF THE
WEEK. MODELS ARE IN EXCELLENT AGREEMENT WITH THE PATTERN WITH
LITTLE DIFFERENCE ON ANY SIGNIFICANT MATTER.
BEFORE THIS TAKES PLACE THOUGH...ONE MORE POTENT ARCTIC AIRMASS
MOVES ACROSS THE AREA. THIS APPEARS TO BE THE LAST OF A LONG
STRING OF ARCTIC BLASTS FOR AWHILE. THE ARCTIC FRONT BACKDOORS
ACROSS THE AREA TUE NIGHT. THESE FRONTS SELDOM PRODUCE SIGNIFICANT
SNOW. THERE IS ONLY WEAK UPPER LIFT AND VORTICITY...BUT IN A
CYCLONICALLY STRONG UPPER JET...THERE IS A CHANCE OF LIGHT SNOW
...ACCUMULATIONS WELL UNDER AN INCH AT BEST THOUGH...AS MOST MODELS DO
SHOW LIGHT QPF OVER THE AREA. TEMPS FALLING WITH THE STRONG COLD
ADVECTION WED. SURFACE HIGH MOVES INTO ND WITH TIGHT PRESSURE
GRADIENTS OVER NE MT WED/WED NIGHT...SO HAVE RAISED WIND SPEEDS.
THE ARCTIC HIGH MOVES OUT OF THE AREA THU...LEAVING NE MT IN A
W-NW LOW LEVEL WIND FLOW. WHILE THIS IS FAVORABLE FOR CONSIDERABLE
WARMING...WITH THE STRONG UPPER HIGH...WE WILL FALL WELL BELOW POTENTIAL
DUE TO THE MODERATE TO WEAK WIND FLOW AT LOW LEVELS AND EXTENSIVE
DEEP SNOWPACK IN OUR N. MEN MOS SHOWS A SURPRISINGLY LARGE
VARIATION IN TEMPS. WILL GO CLOSE TO THE OPERATIONAL NUMBERS OF
THE GFS WHICH ARE THE HIGHEST NUMBERS...BUT SEEM REASONABLE FOR
THE PATTERN...STILL WELL BELOW POTENTIAL WHICH HAS 850 TEMPS UP TO
7C OVER GGW BY SUN. SIMONSEN
&&
.AVIATION...
IFR TO MVFR CEILINGS AND VISIBILITIES WILL PERSIST AT THE TERMINALS
INTO THE EARLY EVENING. THESE CONDITIONS ARE THE RESULT OF SNOWFALL
DRIVEN BY THE WARM FRONT ASSOCIATED WITH AN ALBERTA CLIPPER
SYSTEM. THE COLD FRONT WILL BEGIN TO PUSH THROUGH DURING THE MID
TO LATE EVENING BRINGING WITH IT VERY STRONG TO SEVERE NORTHWEST
WINDS OF 30 TO 40 KTS GUSTING 50 TO 60 KTS. IFR TO LIFR CONDITIONS
WILL PERSIST THROUGH EARLY MONDAY MORNING IN BLOWING SNOW. WINDS
WILL BEGIN TO DECREASE AROUND SUNRISE...ALLOWING CONDITIONS TO
IMPROVE. THAT BEING SAID EXPECT MVFR CEILINGS TO CONTINUE INTO THE
AFTERNOON. GILCHRIST
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING UNTIL 6 AM MST MONDAY FOR DANIELS-SHERIDAN-
WESTERN ROOSEVELT-NORTHERN VALLEY-EASTERN ROOSEVELT.
HIGH WIND WARNING UNTIL 6 AM MST MONDAY FOR CENTRAL AND
SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN
PHILLIPS-SOUTHWEST PHILLIPS.
HIGH WIND WARNING UNTIL 11 AM MST MONDAY FOR MCCONE-RICHLAND-
DAWSON-PRAIRIE-WIBAUX.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 11, 3:32 PM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
332 PM MST SUN JAN 11 2009
MTZ016-017-022-059-060-121300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
332 PM MST SUN JAN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH 6 AM MONDAY MORNING. A NORTHWEST WIND OF 35 TO 45 MPH WITH
GUSTS AROUND 60 MPH IS EXPECTED TO DEVELOP THIS EVENING AS AN ARCTIC
COLD FRONT MOVES THROUGH. THE WIND WILL RAPIDLY DIMINISH LATE MONDAY
MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STRONG COLD FRONT IS EXPECTED TUESDAY NIGHT WITH STRONG
NORTHEAST WINDS AND A CHANCE OF SNOW AND BLOWING SNOW. THE WIND
WILL BECOME EAST ON WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT
BEFORE DIMINISHING. WIND CHILLS 20 BELOW TO 30 BELOW ZERO ARE
POSSIBLE TUESDAY NIGHT...WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ023>027-121300-
MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
332 PM MST SUN JAN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH 11 AM MONDAY MORNING. A NORTHWEST WIND OF 35 TO 45 MPH WITH
GUSTS AROUND 60 MPH IS EXPECTED TO DEVELOP THIS EVENING AS AN
ARCTIC COLD FRONT MOVES THROUGH. THE WIND WILL RAPIDLY DIMINISH
EARLY MONDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER COLD FRONT IS EXPECTED TUESDAY NIGHT WITH STRONG NORTHEAST
WINDS AND A CHANCE OF SNOW AND BLOWING SNOW. THE WIND WILL BECOME
EAST ON WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT BEFORE
DIMINISHING. WIND CHILLS 20 BELOW TO 30 BELOW ZERO ARE POSSIBLE
TUESDAY NIGHT...WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ018>020-061-062-121300-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN VALLEY-
EASTERN ROOSEVELT-
332 PM MST SUN JAN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A BLIZZARD WARNING IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MONDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS
EVENING. A INCH OR TWO OF NEW SNOW IS LIKELY LATE THIS AFTERNOON
AND TONIGHT. NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 60
MPH WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW WITH
WHITEOUT CONDITIONS TONIGHT. THE WINDS WILL DIMINISH MONDAY
MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER COLD FRONT IS EXPECTED TUESDAY NIGHT WITH STRONG NORTHEAST
WINDS AND A CHANCE OF SNOW AND BLOWING SNOW. THE WIND WILL BECOME
EAST ON WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT BEFORE
DIMINISHING. WIND CHILLS 20 BELOW TO 35 BELOW ZERO ARE POSSIBLE
TUESDAY NIGHT...WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ021-121300-
PETROLEUM-
332 PM MST SUN JAN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A NORTHWEST WIND OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL
DEVELOP THIS EVENING AS AN ARCTIC COLD FRONT MOVES THROUGH. THE
WIND WILL RAPIDLY DIMINISH EARLY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER COLD FRONT IS EXPECTED TUESDAY NIGHT WITH STRONG NORTHEAST
WINDS AND A CHANCE OF SNOW AND BLOWING SNOW. THE WIND WILL BECOME
EAST ON WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT BEFORE
DIMINISHING. WIND CHILLS 20 BELOW TO 30 BELOW ZERO ARE POSSIBLE
TUESDAY NIGHT...WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Little Rocky Mountains
- When
- January 11, 8:17 PM MST to January 12, 11:10 PM MST
- Where
- Little Rocky Mountains forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 48.259, -107.913 (the zone’s center; the record gives no point)
The wind at the Hays RAWS site gusted to 61 mph at 2117 MST. Winds were sustained in the 40 to 55 mph range for several hours during the evening as well.
High Wind, Northern Phillips
- When
- January 11, 8:50 PM MST to 11:40 PM MST
- Where
- Northern Phillips forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.259, -107.913 (the zone’s center; the record gives no point)
The Whitewater School observation had a 60 mph gust at 2110 MST with winds 35 to 43 mph sustained for several hours in the evening.
High Wind, McCone
- When
- January 11, 9:30 PM MST to January 12, 12:35 AM MST
- Where
- McCone forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 47.645, -105.795 (the zone’s center; the record gives no point)
The Montana Department of Transportation Cow Creek observation site had a peak gust of 63 mph at 2257 MST. The site had 40 to 50 mph sustained winds for several hours as well. The Weldon area had a peak gust of 54 mph at 2256 MST.
High Wind, Central and Se Phillips
- When
- January 11, 9:42 PM MST to January 12, 12:27 AM MST
- Where
- Central and Se Phillips forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 48.259, -107.913 (the zone’s center; the record gives no point)
The Montana Department of Transportation observation site at Saco had sustained winds of 35 to 45 mph for several hours. The peak wind gust at that site was 52 mph at 2243 MST.
High Wind, Central and Southern Valley
- When
- January 11, 9:53 PM MST to January 12, 2:00 AM MST
- Where
- Central and Southern Valley forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 48.365, -106.667 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported for several hours on the Glasgow ASOS site. The peak wind was 72 mph at 2158 MST. Glasgow 4 miles north had a 75 mph peak gust at 2152 MST, and a site north of Frazer had a 63 mph peak gust at 2201 MST. The King Coulee RAWS observation had a peak gust of 63 mph on the 2344 MST observation. While the main impact was the very high winds, the extreme eastern portion of the area had reduced visibilities due to drifting snow as well.
High Wind, Garfield
- When
- January 11, 11:00 PM MST to January 12, 1:00 AM MST
- Where
- Garfield forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 47.278, -106.993 (the zone’s center; the record gives no point)
Strong winds of 30 to 40 mph for several hours reported along with gusts estimated at 60 mph around 2300 MST in extreme northeast Garfield County south of Haxby Point. The Montana Department of Transportation Lufbourough Hill site had a peak wind of 49 mph at 2354 MST.
High Wind, Dawson
- When
- January 11, 11:22 PM MST to January 12, 3:15 AM MST
- Where
- Dawson forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 47.266, -104.899 (the zone’s center; the record gives no point)
The Glendive AWOS had a peak wind gust of 60 mph at 0035 MST with several hours of winds from 35 to 45 mph sustained. The Montana Department of Transportation site at the Lindsay Divide had a peak gust of 58 mph at 2322 MST with sustained winds of 35 to 40 mph for several hours. Weather spotters near Bloomfield reported a peak gust of 58 mph at 0210 MST.
High Wind, Prairie
- When
- January 11, 11:44 PM MST to January 12, 3:15 AM MST
- Where
- Prairie forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.861, -105.378 (the zone’s center; the record gives no point)
The Buffalo Rapids site had a peak gust of 58 mph at 0015 MST and sustained winds of 40 to 50 mph for several hours. The Big Sheep Mountain RAWS site had a peak gust of 55 mph at 0044 MST, with sustained winds of 35 to 40 mph for several hours. Some drifting snow was observed, but the main impact was the high winds.
High Wind, Wibaux
- When
- January 11, 11:45 PM MST to January 12, 3:00 AM MST
- Where
- Wibaux forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 46.965, -104.249 (the zone’s center; the record gives no point)
Trained spotters reported 56 mph peak wind gusts around 0100 MST 18 miles south of Wibaux. Four miles north of that spotter, another one had a gust to 64 mph measured at 0100 MST. Some drifting snow was also reported in the northern portion of the county causing reduced visibilities.
High Wind, Richland
- When
- January 12, 12:42 AM MST to 2:27 AM MST
- Where
- Richland forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 47.788, -104.561 (the zone’s center; the record gives no point)
The Montana Department of Transportation site at Sioux Pass recorded sustained winds of 40 to 45 mph for several hours. The peak wind gust was 53 mph at 0053 MST. The Sidney AWOS observation was unavailable through part of the event, but it did record a 48 mph gust at 0135 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Hawaiian Waters, January 11, 20091 death · 1 event
- Blizzard in North Dakota, January 11 to 12, 200936 events
- High Wind in Wyoming, January 11, 2009$40,000 · 62 kt wind · 1 event
- Blizzard in South Dakota, January 11 to 12, 200924 events
- High Surf in Hawaii, January 11 to 19, 200916 events
- Blizzard and High Wind in Montana, January 11 to 12, 200951 kt wind · 8 events
- Blizzard in North Dakota, January 11 to 12, 20098 events
- Blizzard and Winter Weather in Montana, January 11 to 12, 20096 events
- Coastal Flood in Maine, January 11, 2009$12,000 · 2 events
- Winter Weather in Colorado, January 11 to 13, 20094 events
- Dense Fog in California, January 11, 20094 events
- Heavy Snow in Maine, January 11, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149562, 149564, 149568, 149567, 149565, 152089, 149569, 149563, 149566, 152090.